Alert archive / Massachusetts / Small Craft Advisories in 2020
Small Craft Advisory 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 29, 2020, 3:55 AM EST. It took effect at Jan 29, 2020, 4:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2020, 3:55 AM EST (08:55 UTC)
- In effect from
- Jan 29, 2020, 4:00 PM EST
- Expired
- Jan 30, 2020, 2:46 PM EST
- In force
- 23 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
580 WHUS71 KBOX 290855 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 355 AM EST Wed Jan 29 2020 ANZ250-254-291800- /O.NEW.KBOX.SC.Y.0013.200129T2100Z-200130T2100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 355 AM EST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 4 PM this afternoon to 4 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BL
5 follow-up statements
224 WHUS71 KBOX 292103 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 403 PM EST Wed Jan 29 2020 ANZ255-300515- /O.EXB.KBOX.SC.Y.0013.000000T0000Z-200130T2300Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 403 PM EST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-300515- /O.EXB.KBOX.SC.Y.0013.200130T0200Z-200130T1000Z/ Massachusetts Bay and Ipswich Bay- 403 PM EST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...From 9 PM this evening to 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-300515- /O.EXT.KBOX.SC.Y.0013.000000T0000Z-200130T2000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 403 PM EST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 3 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-300515- /O.EXT.KBOX.SC.Y.0013.000000T0000Z-200130T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 403 PM EST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
267 WHUS71 KBOX 300143 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 843 PM EST Wed Jan 29 2020 ANZ250-300915- /O.CON.KBOX.SC.Y.0013.000000T0000Z-200130T2000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 843 PM EST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 3 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-255-300915- /O.CON.KBOX.SC.Y.0013.000000T0000Z-200130T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 843 PM EST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-300915- /O.CON.KBOX.SC.Y.0013.200130T0200Z-200130T1000Z/ Massachusetts Bay and Ipswich Bay- 843 PM EST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 5 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
568 WHUS71 KBOX 300827 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 327 AM EST Thu Jan 30 2020 ANZ251-300930- /O.CAN.KBOX.SC.Y.0013.000000T0000Z-200130T1000Z/ Massachusetts Bay and Ipswich Bay- 327 AM EST Thu Jan 30 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished therefore the Small Craft Advisory has been cancelled. $$ ANZ250-301800- /O.CON.KBOX.SC.Y.0013.000000T0000Z-200130T2000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 327 AM EST Thu Jan 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 3 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-255-301800- /O.CON.KBOX.SC.Y.0013.000000T0000Z-200130T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 327 AM EST Thu Jan 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BL
533 WHUS71 KBOX 301510 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1010 AM EST Thu Jan 30 2020 ANZ250-302000- /O.CON.KBOX.SC.Y.0013.000000T0000Z-200130T2000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1010 AM EST Thu Jan 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 3 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-255-302300- /O.CON.KBOX.SC.Y.0013.000000T0000Z-200130T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 1010 AM EST Thu Jan 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
208 WHUS71 KBOX 301946 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 246 PM EST Thu Jan 30 2020 ANZ250-302100- /O.CAN.KBOX.SC.Y.0013.000000T0000Z-200130T2000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 246 PM EST Thu Jan 30 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... During this evening seas of 2 to 4 feet will diminish to 1 to 2 feet, with northeast winds 10 to 15 kt becoming light and variable. $$ ANZ254-255-302100- /O.CAN.KBOX.SC.Y.0013.000000T0000Z-200130T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 246 PM EST Thu Jan 30 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... During this evening seas of 2 to 4 feet will diminish to 1 to 3 feet, with northeast winds 10 to 15 kt becoming light and variable. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 12:59 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 29, 12:59 AM EST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 1259 AM EST Wed Jan 29 2020 .SYNOPSIS... Skies will remain cloudy through much of tonight. With cold northerly winds, scattered ocean effect rain showers will pass across the mid and outer Cape to Nantucket. As temperatures fall tonight, the rain will change over to light snow showers with some light accumulations possible into early Wednesday morning before tapering off. Dry, quiet conditions with near normal temperatures are expected for the remainder of Wednesday and into Thursday. This high moves offshore Friday with temperatures moderating. Still watching a potential coastal storm which may impact our region Saturday/Sat night. Dry, blustery and colder weather likely follows Sunday into Monday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1230 AM Update... No changes in the latest update. 10 PM Update... Slowed down the decrease in cloud cover overnight. Have bumped up low temperatures a few degrees to reflect the higher cloud cover. Decreased ocean effect chances across Cape Cod toward the NMM as it is performing well based on radar over the past few hours. 7 PM Update... No major changes to the forecast this evening. Ocean-effect showers continued to remain just offshore this evening. Minor tweaks to sky condition and temperatures to reflect observed trends. Previous Discussion... The majority of the model suite, especially the high res short range models, have continued to signal the ocean effect band to become better organized this evening E of Cape Cod, then shift southwestward through around midnight or so. The rain early this evening will change over to snow showers as temps fall back to the lower 30s. The best chance for any light snow accumulations will occur across the outer arm of the Cape, but not expecting much more than an inch in isolated spots, if that. Possible to see a dusting of snow as far W as Hyannis. Also noting some possible snow showers developing across the E slopes of the Berkshires as another weak mid level short wave moves across. Should see any precip taper off after 06Z- 08Z, though might linger across the outer Cape until around daybreak. Across the remainder of the interior, where dry conditions are expected, skies will begin to clear after midnight. Northerly winds will continue to 5-10 mph. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... Wednesday and Wednesday night... Clouds across east coastal areas will shift SE as high pressure slowly builds out of southern Ontario to central Quebec during Wednesday. Overall, expect a mostly sunny day. Expect high temps to be close to seasonal levels for late January, mainly from 30 to 35 across the higher terrain to the upper 30s to near 40 across the coastal plain. It will feel chilly, though, as north winds at 10-15 kt will bring wind chill values down to the 20s. The high will remain across Quebec Wednesday night, but any leftover pressure gradient will relax. So, expect mainly clear skies across most areas with light northerly winds. Some clouds may linger across SE Mass as well as Cape Cod and the islands. It will be a cold night, however, with temperatures bottoming out in the single digits to the mid teens inland, ranging to the upper teens to mid 20s along the shoreline. These readings will run up to 5 degrees below seasonal normals inland. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Highlights... * Mainly dry Thu into Fri with near to slightly below normal temperatures rebounding above normal by Fri * Still monitoring for a potential storm Saturday/Sat night, but forecast confidence remains very low on details * Mainly dry with above normal temperatures early next week Details... Large high pressure late this week should lead to dry weather. Near to below normal temperatures expected Thursday, until this high pressure passes by our region into Friday. Then temperatures are once again expected to be above normal. Still monitoring the potential for a coastal storm sometime this weekend. The energy expected to be a part of this system should move over western North America tonight into tomorrow. Expecting most of the details to emerge from the noise over the next couple of days. There remains a large degree of spread in the ensemble solutions, so it is important to not lock in on a singular operational model run at this time. The general idea from the 28/12Z guidance is for a low pressure to move northeast along the eastern Seaboard Saturday into Sunday. Still some question as to how close this low pressure tracks to southern New England, as well as when does it strengthen. The consensus solution is for a farther offshore track, with the strengthening occurring after this low passes us by. Only the operational GFS significantly deepened the low pressure closer to our region. At this point, will continue to mention a broad period with a chance of rain and/or snow. Expecting changes with the details in later forecasts. This remains a low confidence portion of the forecast. A drying trend should follow Sunday into early next week behind this departing cyclone. Thinking above normal temperatures for this portion of the forecast. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 06Z Discussion... Borderline MVFR conditions over roughly the next 6 hours. Models still having a hard time with the cloud cover in place over the region with a shortwave trough lifting offshore. Could see clearing to VFR from NH southwestward as is currently occurring over eastern NH via satellite. Ceilings will be between 2-5 kft. Heavily utilized the GLAMP guidance in the latest update. Any ocean effect snow showers will gradually taper off as drier air moves in for Cape Cod. Wednesday... Expect any MVFR ceilings to clear to VFR roughly by 15Z across Cape Cod. Will see N to NW winds at 5-15 kts with speeds being the highest along E coastal terminals. Wednesday night... VFR conditions with light northerly winds. KBOS Terminal...High confidence in the TAF. KBDL Terminal...High confidence in TAF. Outlook /Thursday Night through Sunday/... Thursday through Friday: VFR. Friday Night: VFR. Slight chance SN. Saturday: Mainly VFR, with local MVFR possible. Breezy. Chance RA, with a slight chance SN. Saturday Night: Mainly VFR, with local MVFR possible. Breezy. Chance SN or RA. Sunday: VFR. Breezy. Chance SN, with a slight chance RA. && .MARINE... Short Term /through Thursday/...High confidence. Tonight...Winds becoming N 10 to 15 kt. Seas 3 to 4 ft. Scattered rain/snow showers across the eastern waters from east of Boston Harbor to near and east of Cape Cod and Nantucket. Visibility of 1 to 3 miles in precipitation. Good visibility elsewhere. Wednesday...NW winds 10 to 15 kt gusts increasing to 15 to 20 kt during the afternoon. Seas 3 to 4 ft, approaching 5 ft across the eastern waters. Good visibility. Wednesday night...N winds 10 to 15 kt. Gusts up to 20 kt and seas building up to 5 to 6 ft on the eastern outer waters. Good visibility. Outlook /Thursday Night through Sunday/... Thursday: Winds less than 25 kt. Local rough seas. Thursday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Friday: Winds less than 25 kt. Friday Night: Winds less than 25 kt. Chance of rain or snow. Saturday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Chance of rain. Saturday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Local rough seas. Chance of rain, with a slight chance of snow. Sunday: Winds less than 25 kt. Areas of rough seas. Chance of rain, with a slight chance of snow. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Belk/EVT NEAR TERM...Belk/BL SHORT TERM...EVT LONG TERM...Belk AVIATION...BL MARINE...BL
Hazardous weather outlook, Jan 28, 5:43 PM EST, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 543 PM EST Tue Jan 28 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-292245- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 543 PM EST Tue Jan 28 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-292245- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 543 PM EST Tue Jan 28 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.